MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE 33CM DORSEY GRASPER FORCEPS; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED

STRYKER ENDOSCOPY-SAN JOSE 33CM DORSEY GRASPER FORCEPS; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Catalog Number 0250080319
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device manufacture date is not known at this time.However, should it become available it will be provided in future reports.Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the pieces broke off inside the patient.Broken pieces were successfully removed from the patient.
 
Additional Manufacturer Narrative
Alleged failure: it was reported by the sales rep bryan street the instrument fell apart in the patient.The failure identified in the investigation is consistent with the complaint record.The probable root causes could be excessive force, or rotational force with the jaw under load.The device manufacture date is not known.The product was returned for investigation and the reported failure mode was confirmed.The failure mode will be monitored for future reoccurrence.
 
Event or Problem Description

Brand Name
33CM DORSEY GRASPER FORCEPS
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key7735624
Report Number0002936485-2018-00562
Device Sequence Number14098243
Product Code OCZ
UDI-Device Identifier07613327058239
UDI-Public07613327058239
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K973259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0250080319
Device Lot Number073698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer07/10/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1